Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Fort Worth, TX

February 11, 201715 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 11, 2017, 3:57 AM CST for 15 counties in Texas. It took effect at Feb 11, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2017, 3:57 AM CST (09:57 UTC)
In effect from
Feb 11, 2017, 12:00 PM CST
Expired
Feb 11, 2017, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS84 KFWD 110957
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
357 AM CST Sat Feb 11 2017

...A Red Flag Warning is in effect this afternoon along and west 
of a line from Gainesville to Weatherford to Glen Rose to 
Hamilton due to very warm, dry, and breezy conditions...

.An upper ridge over the Southern Plains will combine with a low
pressure system and associated surface trough moving into western
parts of North and Central Texas to provide breezy, dry, and very
warm conditions this afternoon. Dry conditions and substantial curing
of small vegetation and grasses has occurred over the past 
several weeks. While wind speeds may remain below traditional Red
Flag Warning criteria, the combination of very unseasonably warm
conditions and very dry and cured fuels warrants the issuance of a
Red Flag Warning.


TXZ091-092-100>102-115>117-129>132-141>143-111800-
/O.NEW.KFWD.FW.W.0001.170211T1800Z-170212T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton-
357 AM CST Sat Feb 11 2017

...RED FLAG WARNING in effect from Noon to 6 PM CST today along 
and west of a Gainesville to Weatherford to Glen Rose to Hamilton 
line... 

The National Weather Service in Fort Worth has issued a Red Flag 
Warning, which is in effect from Noon today to 6 PM CST this 
evening. 

* AFFECTED AREA...Along and west of a line From Gainesville to
  Weatherford to Glen Rose to Hamilton.

* TIMING...Noon to 6 PM CST. 

* WINDS...South-southwest 10 to 15 MPH. Gusts to near 25 MPH. 

* RELATIVE HUMIDITY...Will fall to between 15 and 30 percent this afternoon


* IMPACTS...any fires that develop will likely spread quickly. 
Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of winds...low
relative humidity...and dry vegetation can contribute to extreme 
fire behavior. Avoid all outside burning and welding today. Do not
toss lit cigarette butts outside. Report wild fires to the 
nearest fire department or law enforcement office.

&&

$$


05/
2 follow-up statements
490 
WWUS84 KFWD 112134
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
334 PM CST Sat Feb 11 2017

...A Red Flag Warning remains in effect along and west of a line 
from Gainesville to Weatherford to Glen Rose to Hamilton due to 
very warm, dry, and breezy conditions...

.With an upper ridge aloft and southwest winds at the surface, 
North and Central Texas are experiencing one of the warmest
February days on record. With breezy conditions and low humidity,
well cured vegetation will continue to be susceptible through 
sunset. While wind speeds have been generally below traditional 
Red Flag Warning criteria, the combination of unseasonably warm 
conditions and very dry fuels warranted the issuance of the Red 
Flag Warning today.

TXZ091-092-100>102-115>117-129>132-141>143-120000-
/O.CON.KFWD.FW.W.0001.000000T0000Z-170212T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton-
334 PM CST Sat Feb 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* AFFECTED AREA...Along and west of a line From Gainesville to 
  Weatherford to Glen Rose to Hamilton. 

* TIMING...Noon to 6 PM CST.

* WINDS...South-southwest 10 to 15 mph. Gusts to near 25 mph.

* RELATIVE HUMIDITY...Will fall to between 15 and 30 percent 
  this afternoon.

* IMPACTS...any fires that develop will likely spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of winds...
low relative humidity...and dry vegetation can contribute to
extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$
631 
WWUS84 KFWD 112356
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
556 PM CST Sat Feb 11 2017


TXZ091-092-100>102-115>117-129>132-141>143-120100-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-170212T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton-
556 PM CST Sat Feb 11 2017

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

A few wind gusts near 15 mph will occur through about 8 pm but
otherwise, wind speeds have significantly diminished this evening.
Relative humidity values will also be on the rise as temperatures
start to fall, and the Red Flag Warning will be allowed to 
expire.

$$

JLDunn

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 11:40 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 10, 11:40 PM CST, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1140 PM CST Fri Feb 10 2017

.AVIATION...
Nocturnal stratus continues to stream northward and is presently
situated along and east of a KSLR-KCRS-KT35 line. These low cigs
should begin to sweep across the Waco airfield shortly after
11/07Z. At present, most of the cigs are sitting just above IFR,
but anticipate at least a few hours of IFR conditions at Waco
later tonight as the low-levels continue to saturate. Decent flow
at the surface and just aloft should help keep vsbys from tanking
tonight.

Farther to the north at the Metroplex sites, a bit more of a
challenge exists as the dividing line between nearly SKC
conditions and low cigs should effectively bisect the I-35
corridor. Area VWPs indicate that the flow around 1-2 kft is
steadily veering, and it appears the flow will take on enough of a
southwesterly component to keep the majority of MVFR/IFR cigs
south and east of the Metroplex sites. That said, KDAL still
appears to be in line for several hours of low cigs, with at least
temporary restrictions working into KDFW and KGKY. Opted to
continue the MVFR TEMPO groups at KFTW and KAFW, but it's
entirely possibly these sites remain just outside the stratus
shield.

A cold front will slice through the Metroplex on Sunday morning,
but current indications are this wind shift will hold off until
just after the extended portion of the KDFW TAF.

Carlaw

&&

.UPDATE...
Stratus continues to steadily creep northward late this evening
out of Upper Texas Coast, and will be invading out far
southeastern zones over the next 1-2 hours. Trended dewpoints
upwards a few degrees across roughly the southeastern half of the
CWA, as upstream observations reveal dewpoints are already in the
upper 60s to near 70 degrees. Additionally, temperatures should
not move much more overnight across these locales as moisture and
low clouds surge northward.

As mentioned by the dayshift, widespread dense fog does not appear
to be in the cards tonight as 25-35 kt winds in the 1-2 kft layer
should keep things sufficiently well mixed. That said, will
maintain a mention of patchy fog roughly south and east of a
Canton to Meridian to Goldthwaite line where some light fog will
be possible. Finally, added in drizzle wording south and east of
an Athens to Hearne line where low-level moisture will be
maximized and cloud depths in excess of 2.5-3 kft would seem to
favor its development late tonight.

A glance at the early 00Z model data indicates tomorrow's forecast
is in good shape. Some 90-degree readings appear likely across our
far western zones!

Carlaw

&&

.PREV DISCUSSION... /ISSUED 342 PM CST Fri Feb 10 2017/
Warm and windy conditions persist across the region tonight and
will carry into Saturday. As low level moisture continues to
stream into the region, another round of low level stratus is
expected to spread across roughly the southeastern half of the
region tonight into Saturday morning. Breezy winds through the
night mostly between 10-15 mph should prevent widespread dense fog
from forming, but patchy areas of light fog and maybe some patchy
drizzle may occur, mainly south of Interstate 20. Overnight lows
will be warmer ranging from the upper 50s in the northwest to mid
60s in the southeast.

By Sunday, our larger scale pattern will transition to southwest
flow aloft as an upper level low drops near Baja California. It
will be another warm and breezy day, but wind speeds will not be
quite as strong as the pressure gradient will relax a little as a
surface low and cold front approach from the northwest and north.
Still, there is an elevated threat for grass fires in our western
most counties where RHs will fall below 30% and temperatures will
reach the upper 80s and near 90 degrees. Wind speeds in these
counties will range from 10-15 mph which will likely warrant a
Grassfire Danger Statement for Saturday afternoon. Farther to the
east, wind speeds will be a little stronger at 10-20 mph with
slightly higher gusts. We should see most of the morning clouds
clear again during the afternoon hours, and temperatures will be
near or above record levels in the 80s to near 90 degrees.

The previously mentioned cold front will slide across the Red
River early Sunday morning and continue steady progress south
through Central Texas by Sunday evening. A few sprinkles or
possibly brief areas of light rain are possible along and east of
Interstate 35 during the day on Sunday. Forecast soundings show a
small layer of moisture below the cap, so not much more than that
is expected in our area. Temperatures will be falling during the
day as the front passes.

The timing of the upper level low as it moves east towards North
and Central Texas is slightly slower on the most recent model data
runs, so have modified PoPs accordingly. We will likely still see
some light rain activity Monday, mainly west of I-35 as large
scale lift starts to spread into the region and isentropic lift
starts to increase. Rain chances really increase Monday night and
Tuesday as the upper level low moves across the state. There are
still notable inconsistencies with the location and track of the
upper level low, but there is agreement that most of the region
should see rain with this system. The GFS and Canadian both track
the upper level low across Central Texas keeping the heaviest
rainfall totals generally south of Interstate 20 and into
Southeast Texas. The ECMWF has the track a little farther north
which spreads higher rainfall totals north to the Red River. At
this time, widespread rainfall totals of 1-3 inches are forecast
with the higher totals located south of Interstate 20. However, we
will continue to refine the rainfall totals and locations as we
get better agreement with the models. While periods of moderate to
heavy rainfall may occur, in particular on Tuesday, we do not
anticipate widespread flooding to occur. With the recent dryspell
and expected steady nature of the rainfall, we anticipate the
grounds will be able to adequately soak up this rainfall, but
continue to monitor for updates to this thinking. Even though we
anticipate most of the water will adequately soak into the ground,
known low water areas and trouble spots may still collect water
in periods of heavier rain.

The rain is expected to become lighter and taper off from west to
east Tuesday night into Wednesday. Temperatures will steadily
start to warm after this system exits, and the remainder of the
week is expected to be dry.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    61  85  57  64  46 /  10  10  10  10  10
Waco                62  84  61  67  47 /  10  10  10  10  20
Paris               59  80  58  64  42 /  10  10  10  10  10
Denton              59  85  53  63  42 /  10  10  10  10  10
McKinney            61  83  55  63  43 /  10  10  10  10  10
Dallas              62  84  59  64  46 /  10  10  10  10  10
Terrell             61  81  61  65  46 /  10  10  10  10  10
Corsicana           64  82  62  68  48 /  10  10  10  10  10
Temple              62  83  61  69  48 /  10  10  10  10  20
Mineral Wells       57  90  53  63  43 /   5   5   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 10, 3:42 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
342 PM CST Fri Feb 10 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
342 PM CST Fri Feb 10 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Elevated fire weather conditions will continue on Saturday as
temperatures climb well above seasonal normals and afternoon minimum
relative humidity values fall below 30 percent. The area with the
greatest fire weather threat will be west of an Eastland to Bowie
line.

Isolated thunderstorms are possible on Tuesday across all of North
and Central Texas. Severe weather is not expected and the main
hazard will be cloud to ground lightning strikes. While rain may be
heavy at times Monday through Wednesday, widespread flash flooding
is not anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Stalley

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.